Texas, 2007

Flash Flooding in Texas, January 13 to 14, 2007

January 13 to 14, 2007 · NWS HGX · 11 events in 10 counties and zones

Upper level disturbance slowly moved eastward across region producing copious amounts of rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Upper level disturbance slowly moved eastward across region producing copious amounts of rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jan 13, 6:08 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 13, 6:08 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
608 PM CST SAT JAN 13 2007

.UPDATE...
FRONT HAS MADE LITTLE PROGRESS DURING THE DAY THROUGH OUR
CWA...TOOK 11 HOURS TO TRAVEL THE 30 ODD MILES FROM CLL TO UTS.
CONVECTION THAT EARLIER LED TO FLASH FLOODING IN PARTS OF EWX AREA
NOW LINED UP SOUTHWEST TO NORTHEAST OVER THE WESTERN AND NORTHERN
PORTION OF SOUTHEAST TEXAS...ALONG AND JUST BEHIND THE FRONT.
SATELLITE CLEARLY SHOWING CLOUD TOP COOLING LAST COUPLE OF HOURS. 88D
VWP AND PROFILER DATA SHOW DEEP SOUTHERLY FLOW OF AIR THAT HAS MOISTENED
UP TO AROUND 1.75 PW... WHICH IS AT THE MAXIMUM OBSERVED IN
JANUARY THIS AREA. RADAR INDICATED RAINFALL OF 1 TO 2 INCHES
ALREADY WESTERN COLORADO INTO AUSTIN COUNTY. GIVEN THE SHALLOW
AND SLOWER MOVING FRONT...DEEP TROUGH TO WEST EJECTING MINOR
IMPULSES AND PRESERVING EXTREMELY MOIST SOUTHERLY FLOW
ALOFT...THREAT FOR TRAINING HEAVY RAINFALL SEEMS HIGH TO US.
ISSUED A FLOOD WATCH FOR TONIGHT FOR AREAS WEST AND NORTH OF THE
HOUSTON METRO AREA AND POSSIBLY WILL NEED TO EXTEND EASTWARD
TOMORROW. MADE GRID ADJUSTMENTS BASED ON SLOWER TIMING FOR WIND
SHIFT. NOW LOOKS LIKE THE FRONT WILL BE VERY SLOW TO MOVE THROUGH
HOUSTON PROPER SUNDAY...BEFORE FINALLY MOVING OFF THE COAST BY
EVENING.  30/40

&&

.AVIATION...
CONDITIONS EXPECTED TO DETERIORATE RATHER QUICKLY TONIGHT.
ALTHOUGH INITIALLY MVFR AROUND THE BIG AIRPORTS SATURATED AIR AND
SLIGHT COOLING SHOULD LOWER CIGS TO IFR. PERIODS OF RAIN
AND EVENTUALLY THUNDERSTORMS (MIDNIGHT AND BEYOND IAH-SGR-HOU)
BRING VSBY DOWN AS WELL. NO IMPROVEMENT SUNDAY...IN FACT COULD BE
WORSE SHOULD PRESISTENT RAIN CONTINUE AS FRONT WALLOWS THROUGH THE
AREA.  30

&&

.PREV DISCUSSION... /ISSUED 209 PM CST SAT JAN 13 2007/

DISCUSSION...
THE FORECAST FOR SOUTHEAST TEXAS NOT GETTING ANY EASIER THIS AFTERNOON
DUE TO A WIDE RANGE OF MODEL SOLUTIONS. THE FOLLOWING FORECAST IS BOUND
TO CHANGE DUE TO A POSSIBLY SLOWER THAN EXPECTED MOVING COLD FRONT.
THE FRONT IS NOW THROUGH BRENHAM (TEMPERATURE DROPPED FROM 70 TO 54
BETWEEN 18Z AND 19Z)...BUT THE BOUNDARY IS STILL JUST TO THE NORTH OF
CROCKETT. UNSEASONABLY WARM JANUARY TEMPERATURES PERSIST SOUTH OF THE
FRONT WITH LOWER TO MID 70S AREAWIDE (GALVESTONS 19Z READING OF 71
IS ONLY FOUR DEGREES OFF OF THE RECORD 75 SET BACK IN 1880). SCATTERED
LIGHT RAIN SHOWERS CONTINUE TO DEVELOP AHEAD OF THE FRONT. HEAVIER RAIN
WITH EMBEDDED THUNDERSTORMS CONTINUE TO TRAIN BEHIND THE FRONT ACROSS
THE HILL COUNTRY EXTENDING INTO NORTH TEXAS. THIS AFTERNOONS FORECAST
WILL STICK CLOSE TO WHAT THE PREVIOUS PACKAGE CONTAINED. WILL SHOW THE
COLD FRONT MOVING INTO THE CENTRAL COUNTIES AFTER SUNSET TONIGHT AND
THEN CROSSING THE COAST BETWEEN MIDNIGHT AND SUNRISE TOMORROW MORNING.
TEMPERATURES WILL PLUMMET SOME 10 TO 20 DEGREES AFTER THE FRONT MOVES
ON THROUGH. THE AXIS OF HEAVY RAIN TO OUR WEST THIS AFTERNOON MAY SHIFT
EASTWARD TONIGHT RESULTING IN A THREAT FOR LOCALLY HEAVY RAINFALL ACROSS
OUR NORTHERN COUNTIES. NO FLOOD WATCH WILL BE ISSUED AT THIS TIME...BUT
LOCALLY HEAVY RAINFALL WILL BE MENTIONED IN THE ZONES. WILL CARRY HIGH
RAIN CHANCES UP NORTH AND LOWER VALUES TOWARD THE COAST. MUCH OF THE
AREA WILL BE WET TOMORROW AS TEMPERATURES CONTINUE TO FALL. A SURGE
OF COLDER ARCTIC AIR IS STILL ANTICIPATED TO ENTER SOUTHEAST TEXAS TOMORROW
NIGHT RESULTING IN A THREAT FOR FROZEN PRECIPITATION. TEMPERATURES ARE
EXPECTED TO COOL ENOUGH TO SUPPORT THE FROZEN STUFF UP NORTH (GENERALLY
ALONG AND NORTH OF A LINE FROM BRENHAM TO LIVINGSTON) BEGINNING SUNDAY
NIGHT AFTER MIDNIGHT...AND THIS WINTER WEATHER THREAT MAY PERSIST INTO
WEDNESDAY MORNING. FOR THE CENTRAL AND INLAND COASTAL ZONES (INCLUDING
HOUSTON AND SURROUNDING AREAS)...TEMPERATURES ARE EXPECTED TO GET COLD
ENOUGH TO SUPPORT FROZEN PRECIPITATION BEGINNING MONDAY EVENING...AND
THIS WINTER WEATHER THREAT MAY ALSO PERSIST INTO WEDNESDAY MORNING.
ALONG THE IMMEDIATE COAST...STILL THINK TEMPERATURES WILL REMAIN WARM
ENOUGH TO KEEP FROZEN PRECIPITATION OUT OF THE PICTURE. THE POSSIBLE
EXTENDED LENGTH OF FROZEN PRECIPITATION FOR INLAND AREAS OF OUR CWA
COULD END UP POSING SIGNIFICANT ICE ACCUMULATIONS ACROSS PORTIONS OF
THE AREA. MUCH UNCERTAINTY EXISTS IN THE EXTENDED FORECAST TOO WITH
THE LATEST MODEL OUTPUT INDICATING THE THREAT FOR RAIN CONTINUING (WITH
SLOWLY WARMING TEMPERATURES) THROUGH THE END OF THE UPCOMING WEEK. WILL
REFLECT THIS WITH SLIGHTLY HIGHER POPS. FOR NOW...WILL UPDATE OUR SPSHGX
(OUT BY 20Z) AND CONTINUE TO MENTION THE POSSIBILITY OF A WINTER WEATHER
WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      40  40  30  32  27 / 100  80  80  80  40
HOUSTON (IAH)              50  50  35  37  29 /  70  70  70  80  60
GALVESTON (GLS)            53  53  40  40  35 /  50  60  60  80  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...HOUSTON...
     JACKSON...MADISON...WALKER...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...40
AVIATION/MARINE...30
Hazardous weather outlook, Jan 13, 3:48 PM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
348 PM CST SAT JAN 13 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-141300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
348 PM CST SAT JAN 13 2007

...THREAT OF WINTER WEATHER INCREASING ACROSS PORTIONS OF SOUTHEAST TEXAS
SUNDAY NIGHT INTO WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TRAINING SHOWERS AND
THUNDERSTORMS ACROSS THE WESTERN AND NORTHERN PORTIONS OF SOUTHEAST
TEXAS COULD PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A THREAT FOR RAIN...FREEZING RAIN AND SLEET SUNDAY NIGHT THOUGH
WEDNESDAY MORNING ACROSS MUCH OF INLAND SOUTHEAST TEXAS WHICH COULD
LEAD TO SIGNIFICANT ICE ACCUMULATIONS ACROSS PORTIONS OF SOUTHEAST TEXAS.
A WINTER STORM WATCH MAY BE REQUIRED. SEE THE LATEST SPECIAL WEATHER
STATEMENT ISSUED BY THIS OFFICE FOR DETAILS ON HOW THIS IS EXPECTED
TO EVOLVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jan 13, 3:41 PM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
341 PM CST SAT JAN 13 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-141200-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
341 PM CST SAT JAN 13 2007

...THREAT OF WINTER WEATHER INCREASING ACROSS PORTIONS OF SOUTHEAST TEXAS
SUNDAY NIGHT INTO WEDNESDAY MORNING...

AN ARCTIC COLD FRONT WILL CONTINUE TO SLOWLY MOVE THROUGH SOUTHEAST
TEXAS TONIGHT...WITH THE COLDEST AIR EXPECTED TO ARRIVE LATE SUNDAY
AND PERSIST INTO THE MIDDLE PART OF NEXT WEEK.

PACIFIC AND GULF MOISTURE ALONG WITH EMBEDDED UPPER LEVEL DISTURBANCES
WILL CONTINUE TO OVERRUN THE COLD AIRMASS AT THE SURFACE AND WILL LEAD
TO PERIODS OF PRECIPITATION THROUGH WEDNESDAY MORNING. AS SURFACE TEMPERATURES
FALL BELOW FREEZING...THE THREAT OF ICE ACCUMULATIONS WILL INCREASE.

THOUGH WE WILL CONTINUE TO MONITOR THE LATEST DATA AND ADJUST THE FORECAST
ACCORDINGLY...THIS IS HOW THE SCENARIO IS CURRENTLY FORECAST TO EVOLVE:

TONIGHT...LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE NORTHERN PORTIONS
OF SOUTHEAST TEXAS...ROUGHLY ALONG AND NORTH OF A LINE FROM COLUMBUS
TO LIVINGSTON. RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES MAY LEAD TO SOME
LOCALIZED FLOODING.

SUNDAY NIGHT AND MONDAY...LOCATIONS NORTH OF A LINE FROM BRENHAM TO
LIVINGSTON SHOULD SEE TEMPERATURES FALL BELOW THE FREEZING MARK IN THE
EVENING. WHAT WILL INITIALLY START AS RAIN WILL TRANSITION TO FREEZING
RAIN OVERNIGHT. LIQUID PRECIPITATION...POSSIBLY MIXED WITH A LITTLE
BIT OF SLEET...IS THEN EXPECTED FROM LATE MONDAY MORNING THROUGH THE
EARLY EVENING HOURS WITH TEMPERATURES JUST ABOVE FREEZING. AREAS TO
THE SOUTH SHOULD SEE RAIN.

MONDAY NIGHT...FREEZING TEMPERATURES ARE EXPECTED ACROSS ALMOST ALL
OF SOUTHEAST TEXAS EXCEPT LOCATIONS NEAR THE IMMEDIATE COAST. RAIN
SHOULD TRANSITION TO FREEZING RAIN AND SLEET THROUGH THE NIGHT.

TUESDAY...INLAND TEMPERATURES ARE EXPECTED TO HOVER AT OR JUST ABOVE
FREEZING RESULTING IN A MIX OF RAIN...FREEZING RAIN AND SLEET. COASTAL
LOCATIONS ARE EXPECTED TO REMAIN ABOVE FREEZING RESULTING IN ONLY RAIN.
IT APPEARS THE BEST AVAILABLE MOISTURE MAY GRADUALLY SHIFT SOUTHWARD
DURING THE DAY. LOCATIONS SOUTH OF A BRENHAM TO LIVINGSTON LINE SHOULD
SEE THE BETTER CHANCES OF PRECIPITATION THAN THOSE TO THE NORTH.

TUESDAY NIGHT...INLAND PRECIPITATION WILL ONCE AGAIN FALL AS FREEZING
RAIN AND SLEET AS SURFACE TEMPERATURES FALL BELOW FREEZING. AGAIN...AREAS
SOUTH OF THE LINE FROM BRENHAM TO LIVINGSTON SHOULD HAVE THE BETTER
CHANCES OF RECEIVING THE MORE SIGNIFICANT ACCUMULATING FROZEN PRECIPITATION.

WEDNESDAY...LINGERING SLEET AND FREEZING RAIN EARLY IN THE MORNING SHOULD
COME TO AN END AS TEMPERATURES WARM IN THE LATE MORNING AND AFTERNOON.
THIS SHOULD BRING AN END TO THE THREAT OF FROZEN PRECIPITATION.

THE THREAT OF SIGNIFICANT ICE ACCUMULATIONS ASSOCIATED WITH FREEZING
RAIN AND SLEET APPEARS TO BE INCREASING. ICE ACCUMULATIONS BETWEEN
1/4 INCH AND 1/2 INCH MAY OCCUR. IF THIS MATERIALIZES...DRIVING CONDITIONS
WILL BECOME EXTREMELY HAZARDOUS ESPECIALLY ON BRIDGES AND OVERPASSES.
IN ADDITION...TREES AND POWER LINES MAY COME DOWN. A WINTER STORM
WATCH MAY NEED TO BE ISSUED FOR NORTHERN PORTIONS OF THE SOUTHEAST
TEXAS LATER TONIGHT OR EARLY SUNDAY TO GIVE APPROPRIATE LEAD TIME
FOR THE UPCOMING THREAT. ADDITIONAL WATCHES MAY BE REQUIRED FURTHER
SOUTH FOR MONDAY NIGHT. WIND CHILL INDEX VALUES BETWEEN 20 AND 30
DEGREES ARE EXPECTED STARTING SUNDAY NIGHT...AND READINGS COULD GO
AS LOW AS 10 TO 20 DEGREES MONDAY NIGHT THROUGH WEDNESDAY MORNING.

RESIDENTS ACROSS SOUTHEAST TEXAS SHOULD TAKE ADVANTAGE OF THE REMAINING
WARM HOURS TO SHELTER SENSITIVE PLANTS AND PETS AND MAKE ANY OTHER PREPARATIONS
NECESSARY TO WINTERIZE YOUR PROPERTY. CHECK ON THOSE WITH SPECIAL NEEDS
AND THE ELDERLY TO MAKE SURE THEY ARE PREPARED SHOULD THIS WINTER WEATHER
EVENT MATERIALIZE. PRECAUTIONS SHOULD BE TAKEN BY THOSE THAT MUST VENTURE
OUTSIDE. IF YOU MUST GO OUTSIDE...WEAR PROTECTIVE CLOTHING TO STAY DRY
AND WARM AND MAKE CERTAIN ALL EXTREMITIES ARE COVERED.

PLEASE MONITOR THE LATEST UPDATED WEATHER FORECASTS THROUGH THE REMAINDER
OF THE WEEKEND AND ON INTO THE START OF THE UPCOMING WEEK.

The radar

The Ft Hood radar (KGRK), 120 km away, was scanning. The volume nearest the first event began at 01:44 UTC.

Open the radar archive at this moment

Event by event

11 flash flood. Local standard time, as filed.

Flash Flood, Austin

When
January 13, 7:45 PM CST
Where
Austin County, 2 mi E of Industry
Cause
Heavy Rain
Deaths
2 direct, 0 indirect
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
29.970, -96.487

A vehicle drove into a low water crossing and was swept 100 yards downstream. Of the three persons in the vehicle, one escaped to shore while the other two perished due to drowning. Their bodies were discovered between 3/4 of a mile and 2 miles downstream from the mostly-submerged vehicle.

Flash Flood, Austin

When
January 13, 9:15 PM CST to January 14, 3:30 AM CST
Where
Austin County, Wehdem to Cat Spg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.070, -96.380

Flooding occurred between Wehdam and Cat Spring and also extended westward towards Industry. The following roads were closed due to flooding: FM 109 at Williams Creek and FM 497 at SH 36 in Kenney.

Flash Flood, Colorado

When
January 13, 9:15 PM CST to January 14, 3:30 AM CST
Where
Colorado County, Bernardo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.770, -96.380

Flooding on FM 949 north of Interstate 10.

Flash Flood, Grimes

When
January 13, 9:15 PM CST to January 14, 3:30 AM CST
Where
Grimes County, Iola to Navasota
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.770, -96.080

County-wide flooding from Iola to Navasota and eastward around Anderson. Flooded roads included FM 1774 two miles south of Anderson, FM 3094 at the intersection of Victoria and Coleman Hill, and FM 244 between Iola and Carlos.

Flash Flood, Washington

When
January 13, 9:15 PM CST to January 14, 3:30 AM CST
Where
Washington County, Brenham
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.170, -96.400

Over thirty reports of county-wide roads or bridges effected mainly across central and western portions of the county. Towns impacted included Brenham, Independence, and Gay Hill.

Flash Flood, Montgomery

When
January 14, 1:45 AM CST to 4:45 AM CST
Where
Montgomery County, 8 mi N of Dobbin
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.486, -95.750

Flooding at the intersection of FM 1486 and CR 212 with around two feet of water on road.

Flash Flood, Trinity

When
January 14, 1:55 AM CST to 4:45 AM CST
Where
Trinity County, Trinity
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.930, -95.380

Flooding along FM 356 in and around Trinity.

Flash Flood, Polk

When
January 14, 1:57 AM CST to 4:45 AM CST
Where
Polk County, Corrigan
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.000, -94.820

Flooding in the Corrigan area.

Flash Flood, Walker

When
January 14, 1:57 AM CST to 4:45 AM CST
Where
Walker County, Huntsville to 6 mi W of Huntsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.720, -95.570

Flooding along Interstate 45 feeder roads in and around Huntsville. Flooding was also reported to the west of Huntsville on FM 1791, FM 1696, and SR 30.

Flash Flood, San Jacinto

When
January 14, 1:59 AM CST to 4:45 AM CST
Where
San Jacinto County, Pointblank to Oakhurst
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.750, -95.230

Flooding along FM 190.

Flash Flood, Houston

When
January 14, 2:00 AM CST to 4:45 AM CST
Where
Houston County, Lovelady to Weldon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.130, -95.430

Flooding reported between the towns of Weldon and Lovelady.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Austin2007-01-1374FemaleIn WaterDirect
Flash Flood, Austin2007-01-1378MaleIn WaterDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12919, 12920, 12921, 12922, 12923, 12924, 12932, 12925, 12934, 12931, 12935.